Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Reddish skin patches around the eyes, severe weight gain. Taking armour thyroid. Need alternate medication?

Hi. I have red patches of skin around my eyes and am gaining weight at a seemingly unmanageable rate. I take armour thyroid, so I would hope that's adequate for T3 and T4 issues, which I have had in the past. I could still have low T4, but as I understand it, T4 just converts to T3 only, so if my T3 is OK, then there shouldn't really be a problem.

I'm almost 48, but my doctor doesn't think that menopause is issue for me yet.

Do you have any idea what the issue could be? Is it possible I need to add some kind of T4 booster (like synthroid)?
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  151
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Thanks for using HCM.

Your rapid increase in weight may be mainly due to hypothyroid state. Get check your TSH, T3 and T4 once. TSH is important to monitor your thyroid status. If it is more than normal then you need to increase your dose. At 48 some pre menopausal symptoms like hot flushes, mood swings, facial vasodilation leading to redness do occur. But weight gain due to menopause may not be the reason. So discuss with your doctor for dose adjustment. No need to take 2 thyroid drugs. One with proper dose can be good. Hope you got your answer. Take care.

Answered: Tue, 25 Jun 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor